Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what meds to change
Aug 16, 2012

Hello Dr, this is your answer from my last question, but i still need to know to change my regimen to abacavir does it have any role to part to play with my big belly.

Hello Sanitex and thanks for posting from Thailand.

First, you're in good hands. The Thai Red Cross provides very high quality care and Dr. Phapan there is regarded as one of the best.

It seems like you've had a very good recovery from once being very seriously ill. Your regimen has suppressed your virus and very significantly increased your CD4 count.

If confirmed, it could be that you're having early indicators of kidney injury. If not other cause is readily identified, the suggestion that your doctor is making-- namely that the tenofovir part of the Truvada is the culprit, is reasonable.

Abacavir is an another NRTI that is frequently used in persons who have (or are at risk of) kidney disease. The genetic test that was recommended to you is to see if you're at risk of the abacavir allergic reaction. If negative, a switch to abacavir/3TC from Truvada would be a very reasonable intervention.

I hope that helps and best of health to you, BY

Response from Dr. Young

Hello,

The development of abnormal fat is not uncommon among people living with HIV, especially those who have once had a very low CD4 cell count. Indeed, it's these disease-related factors that account for much of the risk of lipodystrophy with today's medications (d4T was associated with significant risks in the past).

Abacavir is not associated with significantly increased risk of lipodystrophy.

Hope that helps. BY



Previous
Decitabine & Gemcitabine
Next
Should I rechallenge with Prezista after rash (with known Sulfa allergy)?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement